MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.3-14-150-0
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The following information was reported: an arteriogram on the right leg with left groin access was being performed.The physician was placing the vertebral catheter (vert) through a 6f sheath that was placed up and over the aortic bifurcation and got into position.The cxi support catheter was placed through the vertebral catheter when resistance was met.It was thought that the resistance was at the tip where the vert takes an angle.The physician had to pull the vert back over the bifurcation and put the cxi all the way down, then advance the vert over the cxi (an extra step because the cxi wouldn't advance through the vert).The physician then attempted to take the wire (cto wire) out of the cxi and it would not remove from the cxi.He tried to back the cxi off the wire to take it out feeling the cxi was the issue and it wouldn't come out.He pulled so much that the cxi broke.The cxi and wire had to be removed together.This caused the physician to lose his wire access down the leg and he opted to stick from the foot to treat the patient.It was further noted that the catheter was severed in two places (3 mm from the hub and 18.5 cm from the first separation).The procedure was completed through pedal access.No sections of the device remained inside the patient's body and the patient did not require any additional procedures as a result of the product problem.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6991450
Report Number1820334-2017-03411
Device Sequence Number1293117
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)180615(10)5957254
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.3-14-150-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1